Reply
Super Contributor
Posts: 416
Registered: ‎03-10-2010

HI ladies. Im curious.  Has anyone take liSINIPRIL and gainded weight quickly?  

 

Thanks

Respected Contributor
Posts: 4,033
Registered: ‎03-09-2010

My only reaction was developing a cough. Doc took me off it and cough went away.

Contributor
Posts: 37
Registered: ‎08-25-2013

My husband took this for a short time when he was diagnosed as a diabetic. It was prescribed to him along with Metformin. He did not gain any weight, but experienced such a sharp drop in his blood pressure and blood sugar that he was extremely dizzy all the time. He even stopped driving for a while.

 

His doctor took him off of it, but honestly he stopped taking it long before the doctor would agree to stop prescribing it.  He could not function. Just standing up from a sitting position made his head spin and he fell a couple times.

 

He changed his diet completely once diagnosed as a diabetic, so he lost weight - a lot of weight. He went from a 36" plus waist to a 34" waist. He lost 28 lbs right off the bat, so for him, this drug did not cause a weight gain.  Obvisouly this is his experience and not any kind of scientific information.  He did such a good job managing his blood sugar, he eventually went off the Metformin, too.  :-)

 

 

Honored Contributor
Posts: 12,275
Registered: ‎03-09-2010

@DitzydoriSame reaction as @TRAVELER 

 

My least favorite BP med!

Super Contributor
Posts: 270
Registered: ‎08-18-2010
I have been taking a low dose of Lisinipril HCTZ for 15+ years. I didn't gain weight using it when I first went on it. It's interesting to learn about how others react to the same meds. Good luck on your research!
Honored Contributor
Posts: 35,893
Registered: ‎03-09-2010

my 79 year old mother takes this and has for many years.

she has no side effects from it.

she is seen twice a year by her cardiologist and twice a year by her gp.

**********************************************
"I would prefer even to to fail with honor than win by cheating." - Sophocles
Valued Contributor
Posts: 943
Registered: ‎04-30-2012

No weight gain but I developed a cough so the doctor changed my meds

Honored Contributor
Posts: 13,305
Registered: ‎10-03-2011

Lisinopril gave me the constant hacking cough.  We switched to Norvasc.  It caused my legs to get big, heavy, and tired.  I did a little research and found that a simple diuretic could be successful treatment for HBP.  I talked it over with my NP and she agreed to do it so I used that for a few years.  Last June I decided to switch to a keto lifestyle.  I'm down 95 lbs. and off my medication.

Honored Contributor
Posts: 13,174
Registered: ‎03-11-2010

When I was told I had high BP that's what they gave me. Made me cough so I quit taking it. Doctor was not happy but I refused to take something that made me cough. I found another doctor. Took Toprol for a while but no longer need it. 

Super Contributor
Posts: 342
Registered: ‎03-03-2016

@BluestarFL wrote:

My husband took this for a short time when he was diagnosed as a diabetic. It was prescribed to him along with Metformin. He did not gain any weight, but experienced such a sharp drop in his blood pressure and blood sugar that he was extremely dizzy all the time. He even stopped driving for a while.

 

His doctor took him off of it, but honestly he stopped taking it long before the doctor would agree to stop prescribing it.  He could not function. Just standing up from a sitting position made his head spin and he fell a couple times.

 

He changed his diet completely once diagnosed as a diabetic, so he lost weight - a lot of weight. He went from a 36" plus waist to a 34" waist. He lost 28 lbs right off the bat, so for him, this drug did not cause a weight gain.  Obvisouly this is his experience and not any kind of scientific information.  He did such a good job managing his blood sugar, he eventually went off the Metformin, too.  :-)

 

 


That is so great! Congrats to your husband- quite an accomplishment.